I am all new to this...I just got diagnosed with HSV-2 a few weeks ago and I feel like another outbreak is already coming on. Extreme leg pain, numbness in my foot and sensitive skin. And now I am experiencing yeast infection like symptoms...itchy, tender, and redness and just the uncomfortable feeling. I remember thinking I had a yeast infection before my first ever breakout popped up, started with this symptoms so I took a diflucan an it helped but then 2 sores popped up after that. I'm just wondering if I should call my doctor for a diflucan, which I rather not if this is just herpes related. Any advice or information is appreciated! This is very hard to deal with.
Dear StayTrue: Yes, I think that many of us who were later diagnosed with genital herpes though the initial HSV-2 outbreak was a yeast infection. The beginning symptoms can seem so similar--itching, irritation, burning, pain with sex, even pain with urination as the urine stream touches the skin. But yeast will not create the classic raised areas which then become the super tender open sores.
It is possible to have a yeast infection concurrent to an HSV outbreak--but in my clinical OPINION that is less common.. You have a couple of options. You should take your antiviral medications if there is any question that this might be HSV as a quick response with antiviral pills will shorten an outbreak and make it less intense. You could call for a Difulcan and see if that resolves your symptoms. But I would continue to observe for any evidence of HSV being present.
Bottom line, your best bet is to ask your GYN or clinic for their advice as they know your entire GYN history.
If it is any consolation, most long term HSV studies have shown that outbreaks tend to decrease in number and intensity over time. If you have not had a chance to get some more detailed information about HSV you might want to check this link. It's an excellent overview and details the most current research as well. http://www.webmd.com/genital-herpes/default.htm
Thank you! I have been researching a lot about it, because I want to know as much as I can and how to be safe (in the future with partners or just general things). I started taking my antivirals the morning I woke up with the extreme leg pain (cant even describe this leg pain! worse than my endomitriosis or ovarian cyst pain!!), my mom said it sounded like an oncoming break out, and I have been taking them since, since i have these yeast like symptoms but I am amost certain that it is definitely just an outbreak symptom. I am wondering if I just wont have any sores this time and just have these symptoms. I will probably visit my obgyn if these symptoms do not let up and have him check me out and see what he thinks. I have not followed up with my actual obgyn since the ER diagnosed me with the HSV. Thank you for your input! I cannot find answers to all my odd little questions so easily online so I thought I would post here. So thank you again.
Dear StayTrue: Thank you for the kind words about our Women's Health Community. Good that you began taking your anti-virals right away. As you get more adept as recognizing the very early symptoms of an outbreak you can begin the medications promptly. Given that you are using the medications, the vaginal symptoms might actually be a concurrent yeast infection. So do get them checked out if they persist.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.